MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFX X-TAB POLYAXIAL SCREW 5.5 7 X 30MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFX X-TAB POLYAXIAL SCREW 5.5 7 X 30MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 186770330S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this was a posterior spinal fusion (l2-4) with viper prime and viper prime fenestrated screws for osteoporotic vertebral fracture on (b)(6) 2024.The viper prime cfx xtab in question was used in l3, and the final tightening was done according to the surgical technique.When breaking the tab away, the tab at l3 did not break away smoothly, so the surgeon felt something was wrong and checked with an image intensifier, which confirmed that the screw part of the viper prime cfx xtab on the left side of l3 cut out.Once the rod on the left side was removed, the viper prime cfx xtab in l3 screw was extracted, and the insertion to l3 was skipped and re-fixed.The surgery was completed successfully within 30 minutes delay.The patient outcome was reported to be stable.The surgeon commented as follows: it was suspected that a faulty screw or set screw prevented the screw from securing to the rod, and that the load on the screw during tab breaking caused the screw to rotate outward and cut the screw out of the vertebral body.However, it was impossible to determine the obvious cause of the event.The patient had poor bone quality.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFX X-TAB POLYAXIAL SCREW 5.5 7 X 30MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key20865793
Report Number1526439-2024-02929
Device Sequence Number12909344
Product Code KWP
UDI-Device Identifier10705034530154
UDI-Public(01)10705034530154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186770330S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale